Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 3, 2012, 5:44 AM CDT for 4 counties in Iowa. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 5:44 AM CDT (10:44 UTC)
- Expired
- May 3, 2012, 6:15 AM CDT
- In force
- 31 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 134 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:52 AM CDT | TSTM WND DMG | Charles City, IA | TREE DOWN AT 8TH STREET AND SOUTH JOHNSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
793
WUUS53 KARX 031044
SVRARX
IAC037-067-089-131-031115-
/O.NEW.KARX.SV.W.0014.120503T1044Z-120503T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
544 AM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN NORTH CENTRAL IOWA...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST IOWA...
SOUTHWESTERN HOWARD COUNTY IN NORTHEAST IOWA...
* UNTIL 615 AM CDT
* AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF NORA SPRINGS TO NASHUA...MOVING NORTHEAST AT 55 MPH.
THESE STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
IONIA AROUND 550 AM...
OSAGE AND ST. ANSGAR AROUND 555 AM...
NEW HAMPTON AND STACYVILLE AROUND 600 AM...
RICEVILLE AND ELMA AROUND 605 AM...
JERICO AROUND 610 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4337 9303 4350 9272 4350 9266 4318 9207
4316 9208 4290 9253 4291 9303
TIME...MOT...LOC 1044Z 233DEG 50KT 4330 9308 4293 9254
WIND...HAIL 60MPH <.50IN
$$
JW3 follow-up statements
975
WWUS53 KARX 031058
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
558 AM CDT THU MAY 3 2012
IAC037-067-089-131-031115-
/O.CON.KARX.SV.W.0014.000000T0000Z-120503T1115Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
558 AM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHICKASAW...FLOYD...SOUTHWESTERN HOWARD AND MITCHELL COUNTIES UNTIL
615 AM CDT...
AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM ST. ANSGAR TO
NEW HAMPTON...MOVING NORTHEAST AT 55 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
ELMA AND STACYVILLE AROUND 605 AM...
JERICO AND RICEVILLE AROUND 610 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4337 9303 4350 9272 4350 9266 4318 9207
4316 9208 4290 9253 4291 9303
TIME...MOT...LOC 1058Z 233DEG 50KT 4335 9287 4305 9233
WIND...HAIL 60MPH <.50IN
$$
JW741
WWUS53 KARX 031117
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
617 AM CDT THU MAY 3 2012
IAC037-067-089-131-031126-
/O.EXP.KARX.SV.W.0014.000000T0000Z-120503T1115Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
617 AM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHICKASAW AND
MITCHELL COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
CHICKASAW AND HOWARD COUNTIES.
LAT...LON 4337 9303 4350 9272 4350 9266 4318 9207
4316 9208 4290 9253 4291 9303
TIME...MOT...LOC 1058Z 233DEG 50KT 4335 9287 4305 9233
$$
JW267
WWUS53 KARX 031118 CCA
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
618 AM CDT THU MAY 3 2012
IAC037-067-089-131-031126-
/O.EXP.KARX.SV.W.0014.000000T0000Z-120503T1115Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
618 AM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLOYD AND
MITCHELL COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
CHICKASAW AND HOWARD COUNTIES.
LAT...LON 4337 9303 4350 9272 4350 9266 4318 9207
4316 9208 4290 9253 4291 9303
TIME...MOT...LOC 1058Z 233DEG 50KT 4335 9287 4305 9233
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:46 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 3, 3:46 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 346 AM CDT THU MAY 3 2012 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT 346 AM CDT THU MAY 3 2012 FORECAST CONCERNS FOR TODAY ARE CENTERED ON SHOWER AND THUNDERSTORM CHANCES WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. FOCUS THEN TURNS TO SHOWER/THUNDERSTORM CHANCES FRIDAY AFTERNOON THROUGH THIS WEEKEND. CURRENT RADAR IMAGERY SHOWED A CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS ADAMS AND JUNEAU COUNTIES EARLY THIS MORNING...PRODUCING BRIEF HEAVY DOWNPOURS. AT 330 AM RADAR SHOWED A LINE OF STRONG TO SEVER THUNDERSTORMS PUSHING INTO FAR NORTHWEST WISCONSIN...BURNETT AND POLK COUNTIES...MOVING EAST. WILL HAVE TO KEEP A CLOSE WATCH ON THIS LINE OF STORMS THIS MORNING SINCE THEY HAVE TO POTENTIAL TO IMPACT CLARK AND TAYLOR COUNTY BETWEEN 6 AM AND 7 AM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING EARLY THIS MORNING. ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON....ESPECIALLY ACROSS NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. AN UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE FORECAST AREA TODAY...WITH MUCAPE VALUES OF 1500 TO 2000 J/KG. 0-6 KM BULK SHEAR VALUES WILL RANGE FROM 35 TO 40 KTS THROUGH THE MID AFTERNOON HOURS...THEN START TO WANE IN THE LATE AFTERNOON AND EVENING HOURS AS MID LEVEL WINDS DECREASE. THERE THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS TODAY WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. AN OUTFLOW/FRONTAL BOUNDARY JUST NORTH OF THE INTERSTATE 90 CORRIDOR WILL SHIFT SOUTH INTO NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN THIS AFTERNOON INTO THIS EVENING. THIS BOUNDARY WILL BE TH FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO THIS EVENING...WITH THE POTENTIAL FOR SEEING A FEW ROUNDS OF STORMS ALONG IT. THIS MAY LEAD TO HEAVY RAIN CONCERNS ACROSS PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN WITH PRECIPITABLE WATER VALUES AROUND 200 PERCENT OF NORMAL...WARM CLOUD DEPTHS OF 3500 METERS. WILL HAVE TO KEEP A CLOSE WATCH ON THE PROGRESSION OF THE BOUNDARY TODAY. IF CONVECTION FIRES THIS AFTERNOON ACROSS SOUTHEAST MINNESOTA INTO WEST CENTRAL WISCONSIN...THE BOUNDARY MAY END UP BEING PUSHED SOUTH OF THE FORECAST AREA. THE SHOWERS AND THUNDERSTORMS SHOULD MOVE SOUTH AND EAST OF THE FORECAST AREA LATE IN THE EVENING WITH A BREAK IN PRECIPITATION CHANCES FOR MUCH OF THE FORECAST AREA FROM LATE TONIGHT THROUGH MIDDAY FRIDAY. A SHORTWAVE TROUGH IS EXPECTED TO MOVE ACROSS SOUTH DAKOTA AND PUSH INTO CENTRAL/SOUTHERN MINNESOTA FRIDAY AFTERNOON. THIS FEATURE LOOKS TO MOVE EAST INTO THE UPPER MISSISSIPPI RIVER VALLEY FRIDAY AFTERNOON INTO FRIDAY NIGHT BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA...SOME WHICH COULD POSSIBLY BE SEVERE. 0-6 KM BULK SHEAR OF 40 TO 50 KTS...AND 0-3KM MUCAPE VALUES OF NEARLY 3000 J/KG WILL MORE MORE THAN SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS. SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS APPEAR POSSIBLE BUT THERE ARE STILL SOME DETAILS THAT NEED TO BE WORKED OUT. ONE OF THE MAIN CONCERNS IS HOW MUCH CLOUD COVER WILL BE AROUND THE REGION WHICH WILL GREATLY IMPACT THE AMOUNT OF INSTABILITY. PLAN ON HIGHS ON FRIDAY RANGING FROM THE UPPER 60S ACROSS NORTH CENTRAL WISCONSIN TO THE UPPER 70S TO AROUND 80 ACROSS NORTHEAST IOWA. SHOWERS AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY NIGHT. THE ACTIVE PATTERN IS EXPECTED TO PERSIST SATURDAY INTO SATURDAY NIGHT WITH CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS. THE EASTERN EXTENT OF THE SHOWER/THUNDERSTORM CHANCES IS IN QUESTION AS HIGH PRESSURE TRIES TO BUILD SOUTH OUT OF ONTARIO...THROUGH UPPER MICHIGAN INTO CENTRAL WISCONSIN. THE HIGH MAKES A STRONG PUSH SATURDAY INTO SUNDAY..WITH DEWPOINTS FALLING INTO THE MID 30S...POSSIBLY LOWER...ACROSS NORTHERN WISCONSIN. WILL HAVE TO KEEP A CLOSE WATCH ON THIS LOW LEVEL DRY AIR AS IT WILL GREATLY IMPACT PRECIPITATION CHANCES. .LONG TERM...SUNDAY THROUGH WEDNESDAY 346 AM CDT THU MAY 3 2012 03.00 FORECAST MODELS IN GOOD AGREEMENT ON SUNDAY SHOWING A POTENT TROUGH PUSHING ACROSS THE DAKOTAS EARLY SUNDAY MORNING THEN MOVING INTO THE UPPER MISSISSIPPI RIVER VALLEY REGION SUNDAY AFTERNOON. THIS SYSTEM HAS THE POTENTIAL TO BRING ANOTHER ROUND OF SEVERE WEATHER TO THE REGION...BUT IT IS A LITTLE TOO FAR OUT TO DETERMINE THE EXACT DETAILS AND TIMING. THE TROUGH IS EXPECTED TO PUSH INTO THE REGION MONDAY MORNING INTO TUESDAY BRINGING COOLER TEMPERATURES TO THE AREA ALONG WITH CHANCES FOR SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM. PLAN ON HIGHS IN THE 60S TO AROUND 70S ON SUNDAY...FALLING INTO THE LOWER 60S ON MONDAY THROUGH WEDNESDAY. LOOK FOR OVERNIGHT LOW TO FALL INTO THE 40S. && .AVIATION...THROUGH 06Z FRIDAY 1212 AM CDT THU MAY 3 2012 RATHER COMPLICATED FORECAST FOR THIS TAF CYCLE WITH LOW CONFIDENCE. MAIN PRECIPITATION AREA HAS MOVED EAST OF THE TAF SITES...BUT STILL WARM ADVECTION OVER THE REGION KEEPING SCATTERED SHOWERS/TSRA AROUND THE AREA THROUGH THE OVERNIGHT HOURS. SHORTWAVE OVER EASTERN NEBRASKA TO TRANSLATE NORTHEAST OVERNIGHT. 03.00Z HRRR SHOWS CONVECTION WITH THIS WAVE TO LIFT ACROSS IOWA OVERNIGHT ARRIVING IN THE TAF SITES AROUND DAYBREAK OR A LITTLE AFTER. IN BETWEEN THIS...CEILINGS WILL LIKELY BE IN THE MVFR/IFR CATEGORY OVERNIGHT WITH JUST SOME SCATTERED CONVECTION AROUND THE AREA. DID RAISE CEILINGS LATER THURSDAY AS WAVE MOVES EAST OF THE AREA. STILL SOME UNCERTAINTY WITH ADDITIONAL CONVECTIVE DEVELOPMENT IN THE AFTERNOON. FOR NOW LEFT IT OUT AND WILL HAVE TO BE RE- EVALUATED WITH LATER MODEL RUNS. VFR CONDITIONS THEN EXPECTED AFTER 00Z. && .HYDROLOGY...TODAY INTO TONIGHT 346 PM CDT WED MAY 2 2012 RAINFALL FROM LAST NIGHT THROUGH EARLY THIS MORNING RANGED FROM 1 TO 3 INCHES OVER NORTHERN WABASHA INTO CENTRAL BUFFALO COUNTY. THIS ALONG WITH RAINFALL FROM TUESDAY NIGHT INTO WEDNESDAY MORNING MAY PRODUCE SOME RIVER RISES. ADDITIONAL RAINFALL IS EXPECTED TODAY WITH SOME LOCATIONS POSSIBLY RECEIVING 1/2 TO 1 INCH...WILL HAVE TO KEEP A CLOSE EYE ON AREA STREAMS AND RIVERS FOR SOME LOCALIZED FLOODING POTENTIAL. HYDROLOGIC STATEMENTS HAVE BEEN ISSUED FOR SEVERAL RIVERS FOR THE RISES THAT EITHER HAVE OCCURRED OR ARE EXPECTED TO OCCUR. PLEASE REFERENCE THE LATEST STATEMENTS /MKERVSARX FGUS83/ FOR THE MOST CURRENT INFORMATION. && .ARX WATCHES/WARNINGS/ADVISORIES... 346 AM CDT THU MAY 3 2012 WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM....WETENKAMP AVIATION.....RABERDING HYDROLOGY....WETENKAMP
Hazardous weather outlook, May 3, 5:04 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 504 AM CDT THU MAY 3 2012 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-041200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 504 AM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS OVER NORTHWEST WISCONSIN WILL MOVE ACROSS PORTIONS OF THE AREA EARLY THIS MORNING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED LARGE HAIL OR DAMAGING WINDS ARE POSSIBLE. THESE STORMS LOOK TO AFFECT MAINLY AREAS NORTH OF HIGHWAY 10. THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TODAY. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ON FRIDAY. THUNDERSTORMS ARE EXPECTED ONCE AGAIN...WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA SATURDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DISCERN IF SEVERE WEATHER COULD OCCUR WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON FRIDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RABERDING/WETENKAMP
In the hours before
Local storm report, May 2, 11:50 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1150 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 1 SE PLAINVIEW 44.16N 92.15W
05/02/2012 M0.75 INCH WABASHA MN TRAINED SPOTTER
0825 PM HAIL 2 NW BEAR VALLEY 44.33N 92.48W
05/02/2012 M1.00 INCH WABASHA MN TRAINED SPOTTER
0830 PM TSTM WND GST OAK CENTER 44.35N 92.40W
05/02/2012 E57.00 MPH WABASHA MN TRAINED SPOTTER
ESTIMATED BETWEEN 53 AND 57 MPH
0833 PM HAIL 2 W OAK CENTER 44.35N 92.44W
05/02/2012 M1.50 INCH WABASHA MN AMATEUR RADIO
0838 PM HAIL 2 NW OAK CENTER 44.37N 92.43W
05/02/2012 M1.75 INCH WABASHA MN AMATEUR RADIO
0839 PM HAIL 5 S LAKE CITY 44.37N 92.28W
05/02/2012 M1.00 INCH WABASHA MN LAW ENFORCEMENT
0845 PM HAIL 5 SW LAKE CITY 44.40N 92.35W
05/02/2012 M1.75 INCH WABASHA MN LAW ENFORCEMENT
0855 PM FLASH FLOOD 1 N OAK CENTER 44.36N 92.40W
05/02/2012 WABASHA MN AMATEUR RADIO
WATER 8 TO 9 INCHES DEEP OVER HWY 16
0857 PM FLASH FLOOD 5 S LAKE CITY 44.37N 92.28W
05/02/2012 WABASHA MN TRAINED SPOTTER
4 TO 5 FT DITCHES FULL
0914 PM HEAVY RAIN 7 NW WABASHA 44.44N 92.15W
05/02/2012 M1.50 INCH PEPIN WI AMATEUR RADIO
0914 PM HAIL 4 WNW WABASHA 44.39N 92.12W
05/02/2012 M1.00 INCH WABASHA MN AMATEUR RADIO
0914 PM HEAVY RAIN 4 WNW WABASHA 44.39N 92.12W
05/02/2012 M1.50 INCH WABASHA MN AMATEUR RADIO
0915 PM HAIL WABASHA 44.37N 92.05W
05/02/2012 M1.75 INCH WABASHA MN LAW ENFORCEMENT
CTY RD 10 JUST OUTSIDE OF WABASHA. 50 MPH WINDS ESTIMATED
AS WELL.
0925 PM TSTM WND GST WABASHA 44.37N 92.05W
05/02/2012 M74.00 MPH WABASHA MN LAW ENFORCEMENT
TREES DOWN ACROSS CITY OF WABASHA
0925 PM TSTM WND GST KELLOGG 44.31N 92.00W
05/02/2012 M62.00 MPH WABASHA MN DEPT OF HIGHWAYS
MNDOT SITE MN069 ON US HWY 61
0929 PM TSTM WND GST KELLOGG 44.31N 92.00W
05/02/2012 M64.00 MPH WABASHA MN DEPT OF HIGHWAYS
MNDOT SITE MN069 IN KELLOGG ON US HWY 61
0931 PM TSTM WND DMG ALMA 44.33N 91.92W
05/02/2012 BUFFALO WI LAW ENFORCEMENT
TREES DOWN AND POWER OUTAGES REPORTED VIA BUFFALO COUNTY
SHERIFF.
0935 PM TSTM WND DMG 3 E ALMA 44.33N 91.86W
05/02/2012 BUFFALO WI LAW ENFORCEMENT
TREES DOWN IN ALMA. PART OF A SHED LEANING ON POWER LINES
EAST OF ALMA. TIME ESTIMATED BY RADAR.
0953 PM FLASH FLOOD 3 SW LAKE CITY 44.42N 92.32W
05/02/2012 WABASHA MN LAW ENFORCEMENT
WATER OVER COUNTY RD 15 AT HWY 63
0953 PM FLASH FLOOD 2 SE LAKE CITY 44.43N 92.25W
05/02/2012 WABASHA MN LAW ENFORCEMENT
MUDSLIDES REPORTED ON HWY 61
1003 PM TSTM WND DMG ARCADIA 44.25N 91.49W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
MOBILE HOME BLOWN OFF ITS FOUNDATION IN THE ARCADIA
TRAILOR PARK. RELAYED VIA WEAU.
1005 PM HAIL 6 NNE ARCADIA 44.33N 91.45W
05/02/2012 M1.25 INCH TREMPEALEAU WI LAW ENFORCEMENT
1025 PM TSTM WND DMG WHITEHALL 44.37N 91.31W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
TREES AND POWER LINES DOWN IN WHITEHALL AND
BLAIR...REPORT RELAYED BY WKBT. TIME ESTIMATED BY RADAR.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
HOUSE WITH 4 WINDOWS BLOWN OUT DUE TO WIND AND HAIL.
RELAYED VIA WKBT.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
REPORT FROM A VIEWER OF A BARN BLOWN DOWN. FIRE CREWS ARE
REQUESTING TRAFFIC STAYS OUT DUE TO THE NUMBER OF TREES
AND POWERLINES DOWN. RELAYED VIA WKBT.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
VIEWER REPORT OF HOUSES WITH SIDING AND ROOF DAMAGE VIA
WKBT
1028 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI TRAINED SPOTTER
ROOF AND SIDING PULLED OFF. LARGE TREES UPROOTED
&&
HALBACHLocal storm report, May 3, 12:03 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1203 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 2 W WABASHA 44.37N 92.09W
05/02/2012 M1.75 INCH WABASHA MN NWS EMPLOYEE
&&
HALBACHSpecial weather statement, May 3, 12:49 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1249 AM CDT THU MAY 3 2012 IAZ008>011-018-019-029-030-MNZ094>096-WIZ041>044-053>055-061- 030800- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-MOWER-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS- VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...AUSTIN...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1249 AM CDT THU MAY 3 2012 ...THUNDERSTORMS ON THE INCREASE OVERNIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS OVERNIGHT FROM NORTHEAST IOWA INTO WESTERN WISCONSIN. BRIEF HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE STORMS...HOWEVER...A FEW STORMS COULD PRODUCE SOME SMALL HAIL AND GUSTY WINDS. THE BETTER CHANCE FOR MORE SEVERE WEATHER MAY COME TOWARD DAYBREAK AS A CLUSTER OF STORMS IN WEST CENTRAL MINNESOTA MOVE EAST INTO THE REGION. HALBACH
Local storm report, May 3, 2:39 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
239 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 1 SE PLAINVIEW 44.16N 92.15W
05/02/2012 M0.75 INCH WABASHA MN TRAINED SPOTTER
0825 PM HAIL 2 NW BEAR VALLEY 44.33N 92.48W
05/02/2012 M1.00 INCH WABASHA MN TRAINED SPOTTER
0830 PM TSTM WND GST OAK CENTER 44.35N 92.40W
05/02/2012 E57.00 MPH WABASHA MN TRAINED SPOTTER
ESTIMATED BETWEEN 53 AND 57 MPH
0833 PM HAIL 2 W OAK CENTER 44.35N 92.44W
05/02/2012 M1.50 INCH WABASHA MN AMATEUR RADIO
0838 PM HAIL 2 NW OAK CENTER 44.37N 92.43W
05/02/2012 M1.75 INCH WABASHA MN AMATEUR RADIO
0839 PM HAIL 5 S LAKE CITY 44.37N 92.28W
05/02/2012 M1.00 INCH WABASHA MN LAW ENFORCEMENT
0845 PM HAIL 5 SW LAKE CITY 44.40N 92.35W
05/02/2012 M1.75 INCH WABASHA MN LAW ENFORCEMENT
0855 PM FLASH FLOOD 1 N OAK CENTER 44.36N 92.40W
05/02/2012 WABASHA MN AMATEUR RADIO
WATER 8 TO 9 INCHES DEEP OVER HWY 16
0857 PM FLASH FLOOD 5 S LAKE CITY 44.37N 92.28W
05/02/2012 WABASHA MN TRAINED SPOTTER
4 TO 5 FT DITCHES FULL
0914 PM HEAVY RAIN 7 NW WABASHA 44.44N 92.15W
05/02/2012 M1.50 INCH PEPIN WI AMATEUR RADIO
0914 PM HAIL 4 WNW WABASHA 44.39N 92.12W
05/02/2012 M1.00 INCH WABASHA MN AMATEUR RADIO
0914 PM HEAVY RAIN 4 WNW WABASHA 44.39N 92.12W
05/02/2012 M1.50 INCH WABASHA MN AMATEUR RADIO
0915 PM HAIL WABASHA 44.37N 92.05W
05/02/2012 M1.75 INCH WABASHA MN LAW ENFORCEMENT
CTY RD 10 JUST OUTSIDE OF WABASHA. 50 MPH WINDS ESTIMATED
AS WELL.
0915 PM HAIL 2 W WABASHA 44.37N 92.09W
05/02/2012 M1.75 INCH WABASHA MN NWS EMPLOYEE
0925 PM TSTM WND GST KELLOGG 44.31N 92.00W
05/02/2012 M62.00 MPH WABASHA MN DEPT OF HIGHWAYS
MNDOT SITE MN069 ON US HWY 61
0925 PM TSTM WND GST WABASHA 44.37N 92.05W
05/02/2012 M74.00 MPH WABASHA MN LAW ENFORCEMENT
TREES DOWN ACROSS CITY OF WABASHA
0929 PM TSTM WND GST KELLOGG 44.31N 92.00W
05/02/2012 M64.00 MPH WABASHA MN DEPT OF HIGHWAYS
MNDOT SITE MN069 IN KELLOGG ON US HWY 61
0931 PM TSTM WND DMG ALMA 44.33N 91.92W
05/02/2012 BUFFALO WI LAW ENFORCEMENT
TREES DOWN AND POWER OUTAGES REPORTED VIA BUFFALO COUNTY
SHERIFF.
0935 PM TSTM WND DMG 3 E ALMA 44.33N 91.86W
05/02/2012 BUFFALO WI LAW ENFORCEMENT
TREES DOWN IN ALMA. PART OF A SHED LEANING ON POWER LINES
EAST OF ALMA. TIME ESTIMATED BY RADAR.
0953 PM FLASH FLOOD 2 SE LAKE CITY 44.43N 92.25W
05/02/2012 WABASHA MN LAW ENFORCEMENT
MUDSLIDES REPORTED ON HWY 61
0953 PM FLASH FLOOD 3 SW LAKE CITY 44.42N 92.32W
05/02/2012 WABASHA MN LAW ENFORCEMENT
WATER OVER COUNTY RD 15 AT HWY 63
1003 PM TSTM WND DMG ARCADIA 44.25N 91.49W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
MOBILE HOME BLOWN OFF ITS FOUNDATION IN THE ARCADIA
TRAILOR PARK. RELAYED VIA WEAU.
1005 PM HAIL 6 NNE ARCADIA 44.33N 91.45W
05/02/2012 M1.25 INCH TREMPEALEAU WI LAW ENFORCEMENT
1025 PM TSTM WND DMG WHITEHALL 44.37N 91.31W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
TREES AND POWER LINES DOWN IN WHITEHALL AND
BLAIR...REPORT RELAYED BY WKBT. TIME ESTIMATED BY RADAR.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
HOUSE WITH 4 WINDOWS BLOWN OUT DUE TO WIND AND HAIL.
RELAYED VIA WKBT.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
REPORT FROM A VIEWER OF A BARN BLOWN DOWN. FIRE CREWS ARE
REQUESTING TRAFFIC STAYS OUT DUE TO THE NUMBER OF TREES
AND POWERLINES DOWN. RELAYED VIA WKBT.
1026 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI BROADCAST MEDIA
VIEWER REPORT OF HOUSES WITH SIDING AND ROOF DAMAGE VIA
WKBT
1028 PM TSTM WND DMG BLAIR 44.30N 91.23W
05/02/2012 TREMPEALEAU WI TRAINED SPOTTER
ROOF AND SIDING PULLED OFF. LARGE TREES UPROOTED
&&
JLRSpecial weather statement, May 3, 5:24 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 524 AM CDT THU MAY 3 2012 WIZ017-031130- TAYLOR- 524 AM CDT THU MAY 3 2012 AT 519 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 19 MILES NORTHWEST OF JUMP RIVER TO 21 MILES WEST OF DONALD...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. IN ADDITION PEA SIZED HAIL WILL BE POSSIBLE AS WELL. LOCATIONS THAT MAY BE AFFECTED INCLUDE... JUMP RIVER...WESTBORO...MEDFORD...CHELSEA AND RIB LAKE. RABERDING
Special weather statement, May 3, 5:28 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 528 AM CDT THU MAY 3 2012 IAZ008>010-018-019-029-031130- CHICKASAW-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK- 528 AM CDT THU MAY 3 2012 AT 524 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 13 MILES WEST OF NORA SPRINGS TO 19 MILES SOUTH OF COUNTY ROADS B 60 AND T 18...MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 55 MPH MAY ACCOMPANY THESE STRONG THUNDERSTORMS. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER THE STRONG THUNDERSTORMS WILL BE NEAR... STATE ROAD 9 AND COUNTY S 70...RUDD...ROCKFORD...NORA SPRINGS AROUND 540 AM... OSAGE...CHARLES CITY...FLOYD...STATE ROAD 9 AND COUNTY T 26 AROUND 550 AM... NASHUA...IONIA AROUND 600 AM... PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS. MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED. JW
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:11 AM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Howard, Winneshiek | 34 min |
| May 3, 6:43 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Howard, Winneshiek | 47 min |
| May 3, 5:24 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 20 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.